Improved bounds for the spread of sporadic groups

Petra Elisabeth Holmes, J D Bradley

Research output: Contribution to journalArticlepeer-review


The spread of a group G is the greatest number r such that, for every set of non-trivial elements {x1,…,xr}, there exists an element y with the property that xs3008xi, yxs3009 = G for 1 ≤ i ≤ r. In this paper we obtain good upper bounds for the spread of fourteen sporadic simple groups computationally, and we determine the value of the spread of M11 by hand.
Original languageEnglish
Pages (from-to)132-140
JournalLMS Journal of Computation and Mathematics
Publication statusPublished - 2007


Dive into the research topics of 'Improved bounds for the spread of sporadic groups'. Together they form a unique fingerprint.

Cite this